Posted by PoohBear on February 5, 2004, at 11:42:44
In reply to Re: anyone needing up dose due to w/d like symptoms? » lupern, posted by semi-conscious on February 5, 2004, at 7:26:37
You should speak with your doctor about this. Do NOT allow him or her to initimidate you: this is about YOUR health and happiness, not THEIR'S...
I presented the same symptoms you did at higher doses of Effexor, though we were titrating up to find the right doseage, not because the drug had leveled off.
My doctor recognized the symptoms right away as an overdose and we titrated gradually back down to where I am now at 75mg per day.
It sounds like two things are happening:
1. You're showing signs of over-dose on Effexor
2. You're not getting relief of your depression and need to find an alternate treatment.
Explain to your doctor what your going through, exactly as you did in your post. Write it out if necessary so that if you're intimidated, you won't forget something important.
> When I first started taking Effexor it wasn't great, but it was okay, then it seemed to level off and we upped the dose. That happened twice. Now I'm going through major depression again with weakness and sadness, so I guess I have to go back and up the dose. I'm already on 175mg Effexor SR. Having a drug level off because you've gained a tolerance to it and having to take more then finding out that it has a terrible withdrawal and leaves your system within 12 hours, instead of having a half live like the other SSRI's, and then you go through hell for weeks, this sounds almost like a narcotic. How is it the DR.'s didn't inform the patients of this? This is a very addictive drug. It's my own fault for not asking enough questions. But my meds prescriber is a little intimidating. If I even mention that I learned something about a particular med on the internet, he says the internet is a bunch of bunk. I guess I'm going to have to up the dose. But what happens when I level off again? You can only go up to 300mg. I guess when you level off again, that's when you have to go off and go through the withdrawal. I'd rather do it now and get it over with. It's time to try a different anti-depressant. One not quite so addicting. I guess I've been a little long winded. It's just that I'm frustrated and want a competent Dr. who knows his stuff and actually cares about the patient, to him I'm just a series of records needed to be completed by the book for the HMO. They run us through that clinic like cattle. What are your symptoms? I'm experiencing depression, apathy, profound sadness, crying and don't get off the couch for a week at a time. I have blurred vision, weakness, shakiness and tremor like symptoms. This is all while taking the drug, along with 3 other nighttime anti-depressants for sleep. I'm afraid to go off. This meds situation makes me sad too. I had such high hopes and expectations in the beginning. Sorry for rambling on so long. Thank you for letting me vent. If there is anything I can do or if you need someone to talk to, just respond to this post. I hope I didn't scare you too bad. Not everyone reacts to the drug the same way. Goodluck Taylor